MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the autopulse platform in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
As reported, the autopulse platform powered off during the compression.The issue persists even after the user replaced the batteries.No additional information was available.No known impact or consequence to the patient was provided.
 
Additional Manufacturer Narrative
The customer reported complaint for the autopulse platform powered off during the compression was not confirmed during archive review and during functional testing.There were no device deficiencies found during the evaluation of the platform which could have caused or contributed to the reported complaint.During the functional testing, the autopulse platform was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries without any fault or error.There was no device malfunction observed.The load cell characterization test confirmed both load cell modules are functioning within the specification.Unrelated to the reported complaint, a damaged load plate cover on the returned platform was observed during visual inspection.The load plate cover needs a replacement to address the issue.This type of physical damage found during visual inspection is characteristic of user mishandling.In addition, unrelated to the reported complaint, noted very stiff driveshaft rotation of the drive train motor.The root cause of the issue was caused by a mechanical malfunction of the drive train motor.The drive train motor was replaced to remedy the issue.The autopulse platform is a reusable device and was manufactured in april 2011 and is almost 9 years old, well beyond the expected service life of 5 years.Therefore, this type of issue found during the evaluation is characteristic of normal wear and tear for the life of the device.Per archive, the last time the autopulse platform was used on (b)(6) 2019.Per customer, the problem occurred date was on (b)(6) 2019 and there was no evidence on the archive data showing that the platform was used on the customer reported event date.Probably, the customer reported on a wrong platform or wrong event date.Following the service and repair, the platform was further tested with large resuscitation testing fixture, (lrtf) equivalent to the 250-pound patient and passed all functional testing criteria and met all required specifications.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key9584455
Report Number3010617000-2020-00016
Device Sequence Number13589856
Product Code DRM
UDI-Device Identifier00849111000154
UDI-Public00849111000154
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1